MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER PLASMA RBC SET
Model Number 80440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Rdf shows that procedure was a non-auto rbc collection, so no leukoreduction was performed by trima and the product was never denoted as such at the end of the procedure.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 and h10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Rdf shows that procedure was a non-auto rbc collection, so no leukoreduction was performed by trima and the product was never denoted as such at the end of the procedure.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but the customer did perform a non-auto rbc collection meaning no leukoreduction was performed by the trima device.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLATELET+SAMPLER PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key12975860
Report Number1722028-2021-00382
Device Sequence Number4428501
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number80440
Device Catalogue Number80440
Device Lot Number2102262230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
03/03/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/22/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown